# SDR SIMA201020401

- Difficulty date: July 22, 2010
- Submitted: July 23, 2010
- Operation: Air carrier
- Aircraft: N817AE
- Make and model: Emb EMB-135KL
- Aircraft serial: 145554
- Aircraft time: 19,371 hours, 18,212 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Fan
- Part number: 4611028900
- Part serial: 1703
- Condition: Failed
- Part time: 19,399 hours, 18,232 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

ON FLIGHT 3949 DURING CRUISE THE CREW CALLED LOCAL MAINTENANCE WHILE PASSING THROUGH THUNDERSTORMS REPORTING, CREW SMELLED A STRONG ELECTRICAL/SULPHUR ODOR.  THE CAUSE OF THE ODOR WAS SUSPECTED TO BE A LIGHTNING STRIKE.  THE ODOR LASTED FOR A FEW MINUTES.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  THE AIRCRAFT WAS REMOVED FROM SERVICE.  PERFORMED LIGHTNING STRIKE WORK CARD 05-200-00 WITH NO DEFECTS NOTED AND REMOVED AND REPLACED BURNED RECIRCULATION FAN IAW AMM 21-24-01.  OPS CHECK GOOD.  AIRCRAFT RETURNED TO SERVICE.
